MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3222
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.Upon visual investigation, this complaint is confirmed.The device was returned with a damage bottom jaw.Because of the condition of the returned device, a functional test is not possible.The type of damages observed are the result of excessive force or stress applied to the tip of the device.If jaws of the device are activated on hard material or used outside of its intended, use in any way.The dimensions of the jaws will be compromised.If the force applied on the grasper exceeds 9.9lbs the tip will break.For final inspection requirements, all devices are 100% inspected for damages and imperfections.It is not likely that the device left microline inc in this condition.A device complaint history check was conducted on part number 3222, although there are other complaints from this part number, this is a uncommon issue in the field.The frequency of this problem is very low.
 
Event or Problem Description
Surgeon was completing a liver resection when one side of the grasper broke off and fell into the abdomen.The piece was able to be retrieved.There was no harm to the patient.

Brand Name
RENEW FENESTRATED GRASPER TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8463686
Report Number1223422-2019-00007
Device Sequence Number1341148
Product Code GEI
UDI-Device Identifier00811099010067
UDI-Public00811099010067
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3222
Device Catalogue Number3222
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;